Alert archive / California / Wind Advisories in 2010

Wind Advisory 8, NWS Eureka, CA

April 21, 2010

NWS Eureka, CA issued this wind advisory at Apr 21, 2010, 7:39 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2010, 7:39 AM PDT (14:39 UTC)
Expired
Apr 21, 2010, 9:00 PM PDT
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS76 KEKA 211439
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
739 AM PDT WED APR 21 2010

...STRONG AND GUSTY NORTHWEST WINDS ALONG THE COAST TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ALONG THE COAST
TODAY IN THE WAKE OF A LOW PRESSURE SYSTEM THAT IS CURRENTLY
MOVING INLAND.

CAZ001-002-212300-
/O.NEW.KEKA.WI.Y.0008.100421T1439Z-100422T0400Z/
REDWOOD COAST-MENDOCINO COAST-
739 AM PDT WED APR 21 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS: NORTHWEST SUSTAINED WINDS RANGING FROM 25 TO 35 MPH WITH
  GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE
  SOUTH OF TRINIDAD.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED DOWN TREES AND
  SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BURGER
3 follow-up statements
830 
WWUS76 KEKA 211447 CCA
NPWEKA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
739 AM PDT WED APR 21 2010

...STRONG AND GUSTY NORTHWEST WINDS ALONG THE COAST TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ALONG THE COAST
TODAY IN THE WAKE OF A LOW PRESSURE SYSTEM THAT IS CURRENTLY
MOVING INLAND.

CAZ001-002-212300-
/O.NEW.KEKA.WI.Y.0008.100421T1439Z-100422T0400Z/
REDWOOD COAST-MENDOCINO COAST-
739 AM PDT WED APR 21 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS: NORTHWEST SUSTAINED WINDS RANGING FROM 25 TO 35 MPH WITH
  GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE   
  COAST SOUTH OF TRINIDAD.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES ALONG HIGHWAY 101...POTENTIAL FOR ISOLATED DOWN TREES AND
  SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BURGER
372 
WWUS76 KEKA 212119
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PDT WED APR 21 2010

...STRONG AND GUSTY NORTHWEST WINDS ALONG THE COAST TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ALONG THE COAST
THROUGH THIS EVENING IN THE WAKE OF A LOW PRESSURE SYSTEM.

CAZ001-002-220400-
/O.CON.KEKA.WI.Y.0008.000000T0000Z-100422T0400Z/
REDWOOD COAST-MENDOCINO COAST-
219 PM PDT WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* TIMING: WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* WINDS: NORTHWEST SUSTAINED WINDS RANGING FROM 25 TO 35 MPH WITH
  GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE
  COAST SOUTH OF TRINIDAD.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE
  VEHICLES ALONG HIGHWAY 101...WITH THE POTENTIAL FOR ISOLATED
  DOWN TREES AND SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
544 
WWUS76 KEKA 220420
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 PM PDT WED APR 21 2010


CAZ001-002-220530-
/O.EXP.KEKA.WI.Y.0008.000000T0000Z-100422T0400Z/
REDWOOD COAST-MENDOCINO COAST-
920 PM PDT WED APR 21 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:36 AM PDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 21, 3:36 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PDT WED APR 21 2010

.SYNOPSIS...SCATTERED RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS
WILL CONTINUE TODAY. WINDS WILL REMAIN STRONG AND GUSTY. DRIER
AND MILDER WEATHER IS EXPECTED THURSDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...EARLY MORNING SURFACE ANALYSIS SHOWS THE COLD FRONT
THAT IMPACTED THE AREA ON MONDAY AND TUESDAY ENTERING THE GREAT
BASIN. LOW PRESSURE IS CLOSING OFF OVER SOUTH-CENTRAL
CALIF...WHILE HIGH PRESSURE IS BUILDING ACROSS THE EASTERN
PACIFIC. THE DEEP CYCLONIC CIRCULATION ASSOCIATED WITH THE CLOSED
LOW IS WORKING TO BRING SOME MID AND LOW LEVEL MOISTURE BACK INTO
OUR CWA. WHILE PRECIPITATION HAS BEEN ON THE DECREASE...SCATTERED
SHOWERS WILL CONTINUE THROUGH THE DAY WITH REMNANT
INSTABILITY...MOISTURE AND COLD AIR ALOFT. THERE MAY BE A BRIEF
INCREASE IN SHOWER ACTIVITY DURING THE MID TO LATE
AFTERNOON...BUT OVERALL WE EXPECT A GRADUAL DECREASE IN
PRECIPITATION COVERAGE AND INTENSITY. SNOW LEVELS ARE CURRENTLY
NEAR 3000 FEET AND WILL RISE ONLY SLIGHTLY THROUGH THE DAY. SINCE
ONLY SMALL AMOUNTS OF PRECIPITATION ARE EXPECTED...WE EXPECT
LITTLE TO NO SNOW ACCUMULATION.

WIND WILL BE THE MAIN CONCERN TODAY...CAUSED LARGELY BY THE
TIGHTENING PRESSURE GRADIENT. WINDS SPEEDS EARLY THIS MORNING
HAVE BEEN CONSISTENTLY GUSTING UP TO 30 MPH. WHILE WINDS MAY
TEMPORARILY DIMINISH FOR A FEW HOURS AROUND DAYBREAK...THEY WILL
ONCE AGAIN INCREASE THROUGH THE DAY AND PEAK FROM THE MID
AFTERNOON TO EARLY EVENING. IT IS QUITE LIKELY THAT SOME AREAS
WILL GUSTS IN EXCESS OF 40 TO 45 MPH...BUT THIS WILL MAINLY BE
ALONG THE IMMEDIATE COAST AND ON EXPOSED RIDGETOPS. WE OPTED NOT
TO ISSUE A WIND ADVISORY AS WINDS WILL LARGELY REMAIN BELOW
CRITERIA ACROSS THE MAJORITY OF THE AREA.

SHOWER ACTIVITY WILL COME TO AN END TONIGHT WITH HIGH PRESSURE
DRAWING CLOSER TO THE COAST. NORTHERLY WINDS WILL REMAIN BRISK
THROUGH THE NIGHT AND INTO THURSDAY. A THERMAL TROUGH WILL
DEVELOP OVER INTERIOR CALIFORNIA BY THURSDAY AFTERNOON...WITH AN
OFFSHORE FLOW FOR MUCH OF THE REGION. DRY WEATHER IS EXPECTED
THURSDAY THROUGH THE WEEKEND...ALTHOUGH A WEAK DISTURBANCE MAY
BRING A FEW SHOWERS NEAR THE OR/CA BORDER ON SATURDAY. THE NEXT
LONGWAVE TROUGH WILL APPROACH ON MONDAY...WITH ANOTHER CHANCE OF
RAIN LATE MONDAY INTO TUESDAY. BETTWY

&&

.AVIATION...12Z WEDNESDAY THROUGH 12Z THURSDAY...RADAR SHOWS
ISOLATED SHOWERS MOVING ACROSS NORTHWEST CALIFORNIA. THESE
SHOWERS WILL DIMINISH DURING THE MORNING HOURS. THE MAIN IMPACT
CONTINUES TO BE GUSTY NORTH WINDS RESULTING FROM A STRONG
PRESSURE GRADIENT. GUSTS APPROACHING 35 KT ARE POSSIBLE ALONG THE
IMMEDIATE COAST AND EVEN HIGHER OVER THE COASTAL RIDGES THIS
AFTERNOON. VFR WILL PREVAIL. STROZ

&&

.MARINE...THE FORECAST REMAINS ON TRACK AND DID NOT MAKE ANY MAJOR
CHANGES. GALE FORCE WINDS AND HAZARDOUS SEAS WILL CONTINUE AS THE
EASTERN PACIFIC HIGH INTERACTS WITH LOW PRESSURE INLAND. THE
WORST CONDITIONS ARE STILL FORECAST TO BE OVER THE OUTER WATERS
WHERE GUSTS COULD APPROACH 45 KT AND WIND WAVES WILL RANGE FROM
14 TO 16 FT, ESPECIALLY ACROSS THE SOUTHERN OUTER WATERS. COMBINE
THE WIND WAVES WITH A BACKGROUND WEST SWELL NEAR 10 FT AND
SIGNIFICANT WAVE HEIGHTS MAY APPROACH 20 FT IN SOME SPOTS. THE
GRADIENT WILL EASE LATE THURSDAY, ALLOWING WINDS AND SEAS TO COME
DOWN THURSDAY NIGHT INTO FRIDAY. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 3 AM PDT
     FRIDAY PZZ450-455-470-475.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PDT FRIDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 21, 4:20 AM PDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
420 AM PDT WED APR 21 2010

CAZ001-002-221330-
REDWOOD COAST-MENDOCINO COAST-
420 AM PDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE TODAY
AND TONIGHT. LOCAL WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH THIS
EVENING...ESPECIALLY SOUTH OF CAPE MENDOCINO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-221330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
420 AM PDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.